Alert archive / Oklahoma / River Flood Advisories in 2017

River Flood Advisory 21, NWS Tulsa, OK

May 22, 2017Cherokee County, Oklahoma

NWS Tulsa, OK issued this river flood advisory at May 22, 2017, 5:09 AM CDT for Cherokee County, Oklahoma. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
May 22, 2017, 5:09 AM CDT (10:09 UTC)
Expired
May 23, 2017, 5:06 PM CDT
In force
36 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Cherokee County, OK

The radar

The Tulsa radar (KINX), 65 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River (AR OK) near Tahlequah (TALO2). The gauge peaked at 13.88 ft at May 21, 2017, 6:00 PM CDT.

actionminormoderate101505/2205/2305/24
Action stage
9 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07196500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

161 
WGUS84 KTSA 221009
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
509 AM CDT Mon May 22 2017

...The National Weather Service in Tulsa has issued a Flood Advisory 
for the following rivers in Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County

OKC021-221809-
/O.NEW.KTSA.FL.Y.0021.170522T1009Z-170523T2206Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
509 AM CDT Mon May 22 2017

The National Weather Service in Tulsa has issued a 

* Flood Advisory for
  The Illinois River near Tahlequah.
* At  4:00 AM Monday, the stage was 10.2 feet.
* Action stage is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river will fall below the action stage of 9.0 feet 
  later this afternoon or evening. 
* Impact...At 12.0 feet, minor flooding occurs from near Hanging Rock 
  downstream towards Tahlequah. Extreme turbulence makes the river 
  too hazardous for floating.
 
&&
 
LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496

$$
3 follow-up statements
200 
WGUS84 KTSA 221410
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
910 AM CDT Mon May 22 2017

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County

OKC021-222210-
/O.EXT.KTSA.FL.Y.0021.000000T0000Z-170523T1500Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
910 AM CDT Mon May 22 2017

The Flood Advisory continues for
  The Illinois River near Tahlequah
* until Tuesday morning, or until the advisory is cancelled.
* At  8:00 AM Monday, the stage was 9.6 feet.
* Action stage is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is below flood stage but above action
  stage. The river will continue falling to below action stage 
  this evening.
* Impact...At 9.0 feet, no flooding occurs but all recreational 
  floating along the Illinois River ceases at and above 9.5 feet.
 
&&
 
LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496

$$
389 
WGUS84 KTSA 221953
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
253 PM CDT Mon May 22 2017

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County

  Arkansas River near Muskogee affecting Muskogee County

OKC101-230353-
/O.CON.KTSA.FL.Y.0020.000000T0000Z-000000T0000Z/
/MKGO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
253 PM CDT Mon May 22 2017

The Flood Advisory continues for
  The Arkansas River near Muskogee
* until further notice, or until the advisory is cancelled.
* At  2:00 PM Monday, the stage was 25.3 feet.
* Action stage is 27.0 feet.
* Flood stage is 28.0 feet.
* Forecast...The Arkansas River near Muskogee will rise above 
  27 feet late tonight. The river will then fluctuate from 27 feet 
  to near 28 feet through at least Saturday.
* Impact...At 27.0 feet, no flooding occurs but low lying 
  agricultural areas may be threatened. At 28.0 feet, minor lowland
  flooding occurs.
 
&&
 
LAT...LON 3583 9520 3552 9507 3547 9515 3559 9532 3583 9537

$$

OKC021-230353-
/O.EXT.KTSA.FL.Y.0021.000000T0000Z-170523T0600Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
253 PM CDT Mon May 22 2017

The Flood Advisory continues for
  The Illinois River near Tahlequah
* until late tonight, or until the advisory is cancelled.
* At  2:00 PM Monday, the stage was 9.2 feet.
* Action stage is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is below flood stage and will continue to fall
  but will remain above action stage.
* Impact...At 9.0 feet, no flooding occurs but all recreational 
  floating along the Illinois River ceases at and above 9.5 feet.
 
&&
 
LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496

$$
452 
WGUS84 KTSA 230048
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
748 PM CDT Mon May 22 2017

...The Flood Advisory is cancelled for the following rivers in 
Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County

OKC021-230118-
/O.CAN.KTSA.FL.Y.0021.000000T0000Z-170523T0600Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
748 PM CDT Mon May 22 2017

The Flood Advisory is cancelled for
  The Illinois River near Tahlequah.
* At  7:00 PM Monday, the stage was 8.9 feet.
* Action stage is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is below action stage, and will continue
  falling.
 
&&
 
LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at May 22, 3:12 AM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, May 22, 3:12 AM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
312 AM CDT Mon May 22 2017

.DISCUSSION...
Most of eastern Oklahoma and western Arkansas will try to squeeze another
dry day in Today. However, a showers and a few thunderstorms could move
into portions of eastern Oklahoma this afternoon, mainly west of highway 75.

An upper level shortwave currently over western Colorado will sweep across
the region tonight along with an associated surface cold front. These
features will produce the lift for the showers and isolated thunderstorms
this afternoon into Tonight. The chances of showers and isolated thunderstorms
will persist into Tuesday as a more pronounced upper level trof moves through the
plains. Severe weather is not anticipated with this activity as instability will
be on the low end. Rainfall amounts of around one-quarter inch will be common
during this time, which should not cause any additional flooding concerns.

Dry weather is expected mid to late week with the area in between storm systems.
The chances of showers and thunderstorms ramp up again Friday night and persist
for a good chunk of the Memorial Day holiday weekend as a series of upper level
shortwaves slowly push a surface boundary across the region. The threat for severe
weather will also increase during this time as will the potential for locally
heavy rain.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   76  56  69  49 /  20  50  40  10
FSM   79  59  73  52 /  10  40  50  20
MLC   77  57  71  50 /  10  50  50  10
BVO   75  53  69  47 /  30  40  30  10
FYV   75  54  68  47 /  10  40  50  20
BYV   75  54  68  48 /   0  40  50  20
MKO   77  56  69  49 /  10  50  50  10
MIO   75  54  68  47 /  10  50  40  10
F10   76  57  69  49 /  20  50  40  10
HHW   76  58  71  51 /  10  30  50  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....10
Hazardous weather outlook, May 22, 5:09 AM CDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
509 AM CDT Mon May 22 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
509 AM CDT Mon May 22 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...This afternoon.

DISCUSSION...
Scattered showers and isolated thunderstorms will develop this
afternoon and continue into Tuesday as an upper level storm system
and associated cold front move across the area. Severe weather is
not expected due to limited moisture and instability.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...Thunderstorm Potential.
WEDNESDAY and THURSDAY...No Hazards.
FRIDAY through SUNDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Another storm system will affect the area late this week into the
Holiday weekend, with thunderstorm chances increasing by late
Friday. Severe storms will be possible through the weekend, along
with locally heavy rainfall, which may lead to flooding issues due
to the already saturated soils.

weather.gov/tulsa Contains additional information.

Nearby

River Flood Advisories in Oklahoma, 2017Every river flood advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.